Evidence map›Paper›PMID 32850053›Full record

ArticleJournal of community hospital internal medicine perspectives2020

QT interval prolongation and rhabdomyolysis associated with diphenhydramine toxicity: a case report.

Zain Ali, Mariya Khan, Waqas Ullah, Atsoufui A Kpehor, Muhammad Arslan Cheema

Open access · goldAbstract readCase Reports
In one paragraph

Article in Journal of community hospital internal medicine perspectives, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
0.2field-weighted citation impact, top 45% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed, 4 citations in OpenAlex.

  1. Article
  2. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors at 2 institutions in 2 countries.

Zain AliInternal Medicine, Abington Memorial Hospital, Abington, PA, USA.ORCID 0000-0002-5457-9420
Mariya KhanCivil Hospital, Dow University of Health Sciences, Karachi, Pakistan.
Waqas UllahInternal Medicine, Abington Memorial Hospital, Abington, PA, USA.ORCID 0000-0002-4850-0309
Atsoufui A KpehorInternal Medicine, Abington Memorial Hospital, Abington, PA, USA.
Muhammad Arslan CheemaInternal Medicine, Abington Memorial Hospital, Abington, PA, USA.ORCID 0000-0002-9161-722X
Abington Memorial Hospital · USDow University of Health Sciences · PK

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Diphenhydramine is a widely available, over-the-counter medication used for allergies and as a sleeping aid. When used in prescription doses, it is generally safe. Overdose of the medication has been associated with dangerous and life-threatening outcomes. Our case describes diphenhydramine toxicity manifesting with two rare but potentially life-threatening complications, rhabdomyolysis, and QT prolongation. Laboratory testing for diphenhydramine levels are not widely available. We recommend a high degree of suspicion for these complications when evaluating patients with diphenhydramine overdose, to adequately manage and prevent untoward outcomes.

Indexed as

anticholinergic toxidromeDiphenhydramine toxicityQTC prolongationrhabdomyolysis

Identifiers

PMID32850053
PMCPMC7425623
OpenAlexW3028037465

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.